Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 17, 2017, 9:36 PM EDT for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2017, 9:36 PM EDT (01:36 UTC)
- Expired
- Mar 18, 2017, 3:43 AM EDT
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
819 WWUS74 KMRX 180136 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 936 PM EDT Fri Mar 17 2017 ...Windy across the Smoky Mountains Overnight... .An upper level storm system will move across the area overnight producing strong and gusty winds across the higher elevations of the Smoky Mountains, generally at or above 3000 feet. TNZ041-072-074-180945- /O.NEW.KMRX.WI.Y.0011.170318T0136Z-170318T1400Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 936 PM EDT Fri Mar 17 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 10 AM EDT Saturday. * EVENT...Southwest between 15 and 30 mph with gusts to 45 mph, generally at or above 3000 feet. * TIMING...Windy conditions through mid-morning Saturday. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
666 WWUS74 KMRX 180743 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 343 AM EDT Sat Mar 18 2017 TNZ041-072-074-180845- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-170318T1400Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 343 AM EDT Sat Mar 18 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Breezy conditions are expected today, with winds between 10 and 20 mph gusting to 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 17, 9:12 PM EDT, 24 minutes earlier.
Area forecast discussion, Mar 17, 9:12 PM EDT, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
912 PM EDT Fri Mar 17 2017
.DISCUSSION...The right entrance region of the upper level jet
will continue to produce divergence aloft over the region. The
upward forcing will also maintain a strong low-level jet with
850mb winds of 40-50kts. The boundary layer jet will also produce
good isentropic lift over the area. This lift along with elevated
instability above 800mb will produce isolated/scattered
thunderstorms.
Due to the strong low-level jet, will issue a wind advisory for
the Smoky Mountains through mid-morning.
Have a good night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 51 70 39 62 / 90 50 10 0
Knoxville McGhee Tyson Airport, TN 48 65 34 56 / 90 40 10 0
Oak Ridge, TN 46 66 34 56 / 90 30 10 0
Tri Cities Airport, TN 40 61 32 50 / 90 50 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 10 AM EDT Saturday for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Mar 17, 2:57 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 257 PM EDT Fri Mar 17 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 257 PM EDT Fri Mar 17 2017 /157 PM CDT Fri Mar 17 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.